The 80mg pill is designed to be split in half. No problem there and splitting ought to protect you better than taking one full pill every two days or to stop it for a week. But after diminishing your dose you would need to monitor your uric acid to see if it creeps back up above your target.
You could also go back to allopurinol, but take more than 300mg this time. There are people here who take more than 300mg every day. The distributors of febuxostat (Adenuric) in Europe and the USA would have doctors believe that their product is stronger than allopurinol but actually it is only stronger than 300mg, not stronger than the maximum dose (unless you take even more than 80mg). Again, you would need to monitor your uric acid after switching back to allopurinol.
Below 3.5 is in my opinion too low (except possibly for a few months to help with the dissolution of crystals) and you ought to cut the pill.
It could be that what you are feeling in your foot are uric acid crystals dissolving. Temporary discomfort aside, that would be in my opinion healthy in the long run and you ought to consider not allowing your uric acid to climb above 5 for a while assuming that your liver is toleraring the strong dose your are taking (your livers markers are being monitored, right?).
Don’t take my word for it but I seem to recall that diet can also affect your risk of forming uric acid stones.